Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Drug Safety Update - November 2016

The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for November 2016 (PDF).

Brimonidine gel (Mirvaso®) has been associated with exacerbations or rebound symptoms of rosacea. This has occurred in up to 16% of patients treated with brimonidine gel in clinical studies and in most cases erythema and flushing resolve after stopping treatment. It is recommended that a small amount of gel is used for the first week and the dose should be increased gradually. Patients should also be advised not to exceed the maximum dose and should stop treatment and consult a doctor if their symptoms worsen during treatment.

This issue also advised of a social media campaign to promote the reporting of suspected adverse drug reactions to the Yellow Card Scheme.

There is also a summary of letters sent to healthcare professionals in October including the reintroduction to market of levothyroxine and introduction of new tablet strengths by Teva.

Action: Clinicians should be aware of this month's new guidance and implement any necessary changes to practice.

Share 'Drug Safety Update - November 2016' on Email Share 'Drug Safety Update - November 2016' on Delicious Share 'Drug Safety Update - November 2016' on Digg Share 'Drug Safety Update - November 2016' on Facebook Share 'Drug Safety Update - November 2016' on Google+ Share 'Drug Safety Update - November 2016' on reddit Share 'Drug Safety Update - November 2016' on StumbleUpon Share 'Drug Safety Update - November 2016' on Twitter

atomic-wealth

No Comments to “Drug Safety Update - November 2016”

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,665 spam comments.

atomic-wealth
fond-illness
summer